Alert archive / Mississippi / River Flood Advisories in 2016

River Flood Advisory 10, NWS Jackson, MS

March 15, 2016Bolivar County, Washington County, Mississippi; Chicot County, Desha County, Arkansas

NWS Jackson, MS issued this river flood advisory at Mar 15, 2016, 12:22 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Desha County, Arkansas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2016, 12:22 PM CDT (17:22 UTC)
Expired
Mar 17, 2016, 12:17 AM CDT
In force
36 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, Desha County, AR, Bolivar County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 175 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River near Arkansas City (ARSA4).

Action stage
36 ft
Minor stage
37 ft
Moderate stage
40 ft
Major stage
44 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 15, 11:04 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 15, 11:04 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CDT TUE MAR 15 2016

.DISCUSSION...NO BIG CHANGES TO THE FORECAST. HI-RES MODELS
SUGGESTING IT MAY NOT GET AS WARM THIS AFTERNOON. TEMPERATURES SO FAR
HAS BEEN A LITTLE COOLER THAN EXPECTED. MODELS ALSO SUGGESTING
DEWPOINTS WOULD CLIMB INTO THE MID TO UPPER 60S. SLOWED THE
WARMING...BUT MAINTAINED MID 80S. THERE WAS A PRETTY GOOD INVERSION
THIS MORNING...BUT LOOKING FOR SOME MIXING THROUGH THE AFTERNOON TO
BALANCE THE LOW LEVEL MOISTURE. THINKING AREAS IN THE EAST MAY HEAT
UP FASTER...SO MADE SOME SMALL ADJUSTMENTS BUT KEPT HIGHS THE SAME.
GENERALLY TWEAKED THE HOURLY VALUES FOR CURRENT TRENDS.

DID NOT MAKE ANY ADJUSTMENTS BEYOND THIS AFTERNOON. MODELS SEEM TO BE
IN AGREEMENT ON THE TIMING OF THE FRONT BUT NOT THE RAIN CHANCES.
LAPSE RATES DO NOT LOOK TOO BAD...WILL BE LOOKING AT POPS AND
THUNDERSTORM POTENTIAL FOR LATE TONIGHT. ZONES WERE ALREADY OUT.

&&

.AVIATION...THE MORNING STRATUS I-20 AND SOUTH RESULTED IN MVFR CIGS
BUT WAS THINNING PER VISIBLE SATELLITE AT 1430Z. VFR CONDITIONS ARE
STILL EXPECTED AREAWIDE BY 16Z AND WL CONT THIS AFTN. CLOUDS WILL
INCREASE TONIGHT AS A COLD FRONT RACES SOUTHEAST THROUGH THE AREA.
ISOLD SHRA/TSRA ACTIVITY WL BE PSBL WITH THE FRONT. BREEZY SW WINDS
SUSTAINED BETWEEN 10-15 KNOTS WITH GUSTS AROUND 20 KNOTS ARE
EXPECTED THROUGH THIS AFTN. WINDS WILL ESPECIALLY BE GUSTY IN THE
DELTA...WHERE SUSTAINED WINDS AROUND 20 KNOTS...GUSTING UPWARDS TO
30 KNOTS...ARE EXPECTED. THESE WILL SUBSIDE THIS EVENING...AND WILL
GRADUALLY BECOME NW TONIGHT BEHIND THE COLD FRONT. /19/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  57  80  54 /   0  10  14  13
MERIDIAN      85  58  79  53 /   0  10  14  13
VICKSBURG     86  57  79  53 /   0   9  13  13
HATTIESBURG   87  64  81  60 /   0   9  17  22
NATCHEZ       86  60  79  58 /   0   9  16  16
GREENVILLE    85  53  76  50 /   0  16  10   9
GREENWOOD     86  52  77  49 /   0  16  11  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7/22
Hazardous weather outlook, Mar 15, 4:26 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
426 AM CDT TUE MAR 15 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-152000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
426 AM CDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TODAY

BREEZY CONDITIONS ARE EXPECTED OVER THE DELTA REGION FROM LATE
THIS MORNING...THROUGH THE AFTERNOON HOURS. SOUTHWEST WINDS COULD
GUST UP TO 35 MPH AT TIMES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026>033-036>039-042>066-072>074-152000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
426 AM CDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

19

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 12:22 PM CDTRiver Flood AdvisoryJANIssaquena, Washington36 hr
Mar 15, 11:21 AM CDTRiver Flood WarningJANTensas24 days
Mar 15, 11:21 AM CDTRiver Flood WarningJANCatahoula, Concordia, Tensas22 days

Nearby

River Flood Advisories in Mississippi, 2016River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.